Flood, Jennings
- When
- June 6, 12:00 PM EST to June 7, 11:00 PM EST
- Where
- Jennings forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.997, -85.628 (the zone’s center; the record gives no point)
2 to 4 inches of rain fell on the 6th causing the Muscatatuck River to come out of its bank. 8 feet (flood stage is 15 feet) at Deputy on the 7th at 3 am.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
2 to 4 inches of rain fell on the 6th causing the Muscatatuck River to come out of its bank. The river reached 18.8 feet (flood stage is 15 feet) at Deputy on the 7th at 3 am.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 6, 10:43 AM EST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1043 AM EST WED JUN 6 2001 MAIN PROBLEM WHETHER TO CONTNUE FFA THIS AFTN. INCOMING SHORT WAVE EASY TO SEE ON SATELLITE...AND MODELS CLEARLY TRACK IT ACROSS STATE THIS AFTERNOON. CONVENCTION FIRING TO OUR SW IN RESPONSE TO THE IT. MORE RAIN LOOKS GOOD BET. MOST FOCUSED PRECIP WITH THIS SYSTEM COULD TURN OUT TO BE NORTH OF WRMFNT...OR NORTH OF OUR CWA. BUT...WITH GROUND SOAKED WONT TAKE MUCH TO CAUSE HYDRO PROBLEMS. K INDEX AND PRECIP WATER HIGH OVER ENTIRE AREA. WILL KEEP THE FFA. OTRW...EARLIER TEMPS LOOK A SHADE CONSERVATIVE CONSIDERING ENTIRE CWA OUTH OF FRONT AND PRESENT OBS. .IND...FLASH FLOOD WATCH TODAY...INZ043>045-051>056-060>065-067>072 KWIATKOWSKI
INZ021-028>031-035>049-051>057-060>065-067>072-061300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 605 AM EST WED JUN 6 2001 ...A FEW SEVERE THUNDERSTORMS POSSIBLE OVER PARTS OF CENTRAL INDIANA THROUGH THIS EVENING... THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A RISK FOR A FEW SEVERE THUNDERSTORMS FOR AREAS SOUTH OF A ATTICA TO WINCHESTER LINE. PRESENT INDICATIONS ARE THE GREATEST THREAT FOR SEVERE WEATHER WILL BE FROM THE AFTERNOON INTO THE EVENING HOURS. DAMAGING WINDS ALONG WITH SOME LARGE HAIL ARE POSSIBLE. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. JAS
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248381.